Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 899, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 5:54 PM CDT for Carter County, Johnston County, Murray County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2016, 5:54 PM CDT (22:54 UTC)
- Expired
- Oct 26, 2016, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Carter County, OK, Johnston County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 6:15 PM CDT | TSTM WND GST 51 | 10 Ne Ardmore, OK | KADM AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WUUS54 KOUN 262254
SVROUN
OKC019-069-099-262330-
/O.NEW.KOUN.SV.W.0899.161026T2254Z-161026T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT WED OCT 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
EAST CENTRAL CARTER COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 630 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF DOUGHERTY...MOVING SOUTH AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ARDMORE...DICKSON...MANNSVILLE...GENE AUTRY AND RUSSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3417 9710 3438 9707 3438 9680 3417 9676
TIME...MOT...LOC 2253Z 354DEG 23KT 3436 9696
HAIL...1.00IN
WIND...70MPH
$$
031 follow-up statement
802
WWUS54 KOUN 262316
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT WED OCT 26 2016
OKC099-262325-
/O.CAN.KOUN.SV.W.0899.000000T0000Z-161026T2330Z/
MURRAY OK-
616 PM CDT WED OCT 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MURRAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3433 9708 3433 9688 3417 9681 3417 9710
TIME...MOT...LOC 2315Z 001DEG 26KT 3421 9702
$$
OKC019-069-262330-
/O.CON.KOUN.SV.W.0899.000000T0000Z-161026T2330Z/
JOHNSTON OK-CARTER OK-
616 PM CDT WED OCT 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN JOHNSTON AND EAST CENTRAL CARTER COUNTIES...
AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DICKSON...MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARDMORE...DICKSON...MANNSVILLE AND GENE AUTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3433 9708 3433 9688 3417 9681 3417 9710
TIME...MOT...LOC 2315Z 001DEG 26KT 3421 9702
HAIL...1.00IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 26, 2:06 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Norman OK 206 PM CDT Wed Oct 26 2016 .DISCUSSION... Showers and thunderstorms will remain possible through this evening across portions of Central, Southeast, and South Central OK and western North Texas. A few of these storms may become marginally severe. Meanwhile, a frontal boundary continues to move across portions of the fa. This boundary will stall out this evening. With light winds and moisture ahead of the boundary, some patchy fog will be possible across portions of the fa. Some dense fog may be possible near the boundary but it is a little hard to tell exactly where the dense fog might develop at this time. After this evening, the forecast will remain dry until the middle of next week when models show another frontal boundary could move into parts of the region. Models also show the sfc pressure gradient increasing Friday and Monday which could lead to breezy south to southwest winds across at least part of the fa. These breezy conditions along with warm temperatures and low humidities in parts of the fa could lead to elevated wildfire concerns both afternoons. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 58 80 60 84 / 10 0 0 0 Hobart OK 54 81 59 86 / 10 0 0 0 Wichita Falls TX 62 83 62 86 / 10 0 0 0 Gage OK 47 81 55 89 / 0 0 0 0 Ponca City OK 50 77 60 85 / 0 0 0 0 Durant OK 63 83 61 85 / 40 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT WED OCT 26 2016 OKZ004>048-050>052-TXZ083>090-271600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1100 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE DANGER... HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Oct 26, 4:47 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED OCT 26 2016
OKZ048-052-262245-
ATOKA OK-BRYAN OK-
447 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 545 PM CDT...
AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CANEY...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ATOKA...CADDO...BOKCHITO...TUSHKA...CANEY...KENEFIC...ARMSTRONG...
BLUE...BOGGY DEPOT PARK AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3395 9635 3429 9640 3440 9617 3416 9597
3415 9598 3415 9597 3412 9594 3408 9593
3404 9594
TIME...MOT...LOC 2146Z 326DEG 18KT 3426 9629
03Local storm report, Oct 26, 4:53 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL VANOSS 34.76N 96.87W
10/26/2016 E1.00 INCH PONTOTOC OK EMERGENCY MNGR
&&
DWLocal storm report, Oct 26, 5:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 7 S STRATFORD 34.69N 96.96W
10/26/2016 GARVIN OK BROADCAST MEDIA
LARGE TREE LIMBS DOWN
&&
DWLocal storm report, Oct 26, 5:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 5 N SULPHUR 34.58N 96.98W
10/26/2016 M73 MPH MURRAY OK BROADCAST MEDIA
&&
KURTZLocal storm report, Oct 26, 5:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 1 N SULPHUR 34.52N 96.98W
10/26/2016 E70 MPH MURRAY OK TRAINED SPOTTER
SPOTTER ALSO REPORTS A LOT OF NICKEL SIZE HAIL.
&&
KURTZSpecial weather statement, Oct 26, 5:41 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT WED OCT 26 2016
OKZ052-262330-
BRYAN OK-
541 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRYAN COUNTY UNTIL
630 PM CDT...
AT 539 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENNINGTON...
MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BOKCHITO...BENNINGTON AND WADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3385 9576 3386 9581 3383 9584 3389 9593
3386 9595 3385 9598 3387 9600 3385 9600
3384 9602 3386 9603 3384 9604 3385 9610
3383 9610 3384 9615 3407 9617 3415 9597
3412 9594 3394 9594 3387 9584 3387 9576
TIME...MOT...LOC 2239Z 317DEG 25KT 3395 9600
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:26 AM CDT | Special Weather Statement | OUN | Kay, Noble | 49 min |
| Oct 26, 7:21 AM CDT | Special Weather Statement | OUN | Noble | 39 min |
| Oct 26, 7:52 AM CDT | Special Weather Statement | OUN | Payne | 38 min |
| Oct 26, 12:58 PM CDT | Special Weather Statement | OUN | Pottawatomie | 32 min |
| Oct 26, 1:05 PM CDT | Special Weather Statement | OUN | Hughes | 40 min |
| Oct 26, 1:16 PM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Oct 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 40 min |
| Oct 26, 2:28 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 47 min |
| Oct 26, 2:31 PM CDT | Areal Flood Advisory | OUN | Hughes | 119 min |
| Oct 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 53 min |
| Oct 26, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 45 min |
| Oct 26, 4:21 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:36 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Oct 26, 4:47 PM CDT | Special Weather Statement | OUN | Bryan | 58 min |
| Oct 26, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 53 min |
| Oct 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 36 min |
| Oct 26, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 46 min |
| Oct 26, 5:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Oct 26, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 37 min |
| Oct 26, 6:50 PM CDT | Special Weather Statement | OUN | Love | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.